Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 20, 2005, 2:52 PM EST for Huntington County, Wells County, Indiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2005, 2:52 PM EST (19:52 UTC)
- Expired
- Apr 20, 2005, 3:45 PM EST
- In force
- 53 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Huntington County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 72 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 12:50 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1989 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 201954 SVRIWX INC069-179-202045- /O.NEW.KIWX.SV.W.0001.050420T1952Z-050420T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 252 PM EST WED APR 20 2005 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HUNTINGTON COUNTY IN INDIANA WELLS COUNTY IN INDIANA * UNTIL 345 PM EST * AT 246 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF MARKLE...OR ABOUT 9 MILES SOUTHEAST OF HUNTINGTON... AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PLUM TREE... LIBERTY CENTER... TRAVISVILLE... BLUFFTON... SEEK SHELTER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OFFICIALS. LAT...LON 4091 8535 4068 8560 4062 8507 4083 8508 $$
2 follow-up statements
000 WWUS53 KIWX 202024 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 320 PM EST WED APR 20 2005 INC069-202030- /O.CAN.KIWX.SV.W.0001.000000T0000Z-050420T2045Z/ HUNTINGTON IN- 320 PM EST WED APR 20 2005 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR... HUNTINGTON COUNTY IN INDIANA AT 316 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4089 8526 4067 8548 4062 8508 4083 8508 $$ INC179-202045- /O.CON.KIWX.SV.W.0001.000000T0000Z-050420T2045Z/ WELLS IN- 320 PM EST WED APR 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM EST FOR... WELLS COUNTY IN INDIANA AT 316 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES WEST OF BLUFFTON...AND MOVING EAST AT 25 MPH. LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... UNIONDALE... PONETO... BLUFFTON... VERA CRUZ... IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4089 8526 4067 8548 4062 8508 4083 8508 $$
000 WWUS53 KIWX 202044 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 344 PM EST WED APR 20 2005 INC179-202054- /O.EXP.KIWX.SV.W.0001.000000T0000Z-050420T2045Z/ WELLS IN- 344 PM EST WED APR 20 2005 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE AT 345 PM EST FOR... WELLS COUNTY IN INDIANA AT 341 PM EST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4089 8526 4067 8548 4062 8508 4083 8508 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:50 PM EST, 2 minutes earlier.
Area forecast discussion, Apr 20, 2:50 PM EST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 250 PM EST WED APR 20 2005 .SHORT TERM... MODERATELY UNSTABLE AIRMASS AHEAD OF CDFNT DROPPING THROUGH AREA THIS AFTERNOON WITH CAPES 1-2KJ/KG. WK CONVERGENCE ALONG FRONT RESULTING IN E-W ORIENTED LINE OF THUNDERSTORMS. UNIDIRECTIONAL SHEAR BUT DECENT WIND FIELD AND MODERATE INSTABILITY SUGGESTS KEEPING THREAT FOR LARGE HAIL/DAMAGING WINDS AHEAD OF FRONT LATE THIS AFTN. CDFNT WILL DROP SOUTH OF CWA THIS EVENING. FAIRLY EXTENSIVE SC FIELD BEHIND FRONT ATTM BUT MODELS INDICATE SUBSIDENCE AND DRYING ASSOCD WITH HIGH MOVG SE ACROSS UPR GRTLKS WILL ALLOW FOR DCRSG CLOUDINESS BY MORNING. NOT MUCH CLOUDINESS EXPECTED THU, BUT COULD BE SOME LINGERING MID CLOUDS SOUTH IN THE MORNING AND SOME HIGH CLOUDS MAY MOVE INTO THE AREA FROM THE WEST IN THE AFTN. SUNSHINE SHOULD ALLOW TEMPS TO BE CLOSE TO NORMAL HIGHS. .LONG TERM... LOW PRESSURE WILL MOVE EAST FROM THE CENTRAL PLAINS THU NGT ACRS THE CWA FRI. STRONG LOW LEVEL THETA-E ADVECTION/ISENT LIFT AHD OF THIS SYSTEM ALONG WITH DECENT MID LEVEL INSTABILITY AND MID LEVEL LAPSE RATES 6-6.5C/KM SHD RESULT IN SOME TSTMS. MAIN QUESTION IS TIMING. WILL INTRODUCE A CHC WEST LATE THU NGT AND INCRS POPS TO LIKELY-CATEGORICAL PER CONSISTENT LAST TWO GFS/NAM MAV/MET RUNS. SHRTWV ALOFT DIGING INTO GRTLKS WILL CUT OFF SAT. SHRTWVS ROTATING AROUND THIS CLOSED UPR LOW ALONG WITH CONSIDERABLE LOW LEVEL MOISTURE/INSTABILITY IN CYCLONIC FLOW WILL KEEP THREAT OF SHOWERS THROUGH MON. THERMAL PROFILES SUGGEST MENTIONING SNOW THIS WEEKEND, BUT, EXPECT LOW LEVELS WILL BE TOO WARM FOR ACCUM. UPPER LOW EXPECTED TO FILL AND LIFT NE INTO MID WEEK PROVIDING DRY WX MON NGT-WED WITH GRADUAL WARMING TREND. .AVIATION... TOOK MENTION OF THUNDER OUT OF SBN TERMINAL AS LAKE BREEZE WILL KEEP THUNDER AWAY FROM SITE. KEPT MENTION AT FWA WITH LAKE BREEZE APPROACHING FROM THE NW AND ACTING AS A TRIGGER MECHANISM FOR CONVECTIVE ACTIVITY THIS AFTERNOON. HAIL WILL BE A CONCERN WITH LOW FREEZING LEVELS AND STRONG WIND GUST NEAR 60KT NEAR AND AROUND THUNDERSTORM ACTIVITY. MVFR AND POSSIBLY IFR CIGS TO MOVE IN BEHIND FRONT TONIGHT AT FWA. MOST ACTIVITY WILL BE SOUTH OF FWA...BUT COULD STILL SEE THUNDER IN VCNTY IF NOT ACTUAL ACTIVITY OVERHEAD. && .IWX WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .MI...NONE. .OH...NONE. && JT
Hazardous weather outlook, Apr 20, 4:47 AM EST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 447 AM EST WED APR 20 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-211000- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 447 AM EST WED APR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS MAY BECOME SEVERE ESPECIALLY THIS AFTERNOON AND EARLY TONIGHT. LARGE HAIL IS POSSIBLE ALONG WITH ISOLATED DAMAGING WINDS...MAINLY SOUTH OF A LINE FROM PLYMOUTH TO NAPOLEON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FROST IS LIKELY THIS WEEKEND AND FREEZING TEMPERATURES POSSIBLE AS LOWS TEMPERATURES DROP INTO THE LOWER 30S. SOME LOCALLY COLDER SPOTS MAY DIP INTO THE UPPER 20S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND EARLY TONIGHT. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.